How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board Certified: Ob/Gyn & Preventive medicine, US Medical Graduate
18703594
Type Your OB GYN Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

My labia minora are very dark in color. It is very bothersome

Resolved Question:

My labia minora are very dark in color. It is very bothersome for me. Is there a way to safely lighten the color of them back to a pinkish?
Submitted: 6 years ago.
Category: OB GYN
Expert:  Dr. Owen replied 6 years ago.
Hello, and I am pleased to help, use of my answers are for educational purposes only.
What is your height and weight?
Do you take any medications?
Do you have any medical problems?
Have you delivered any children?
Customer: replied 6 years ago.
I am about 5'2" and about 150lbs.
I only take OTC Tylenol and vitamins/minerals.
I do smoke about 1 pack of cigarettes per day.
I have only 1 child.
Expert:  Dr. Owen replied 6 years ago.
Hello,
Thank you for updating me - the vulva (including the labia minora) do have melatonin and as we age, it is very common for your cells to darken - not that are things that can speed this up - a diet, being over over weight medications, tobacco use, previous pregnancies, and diabetes - so all of these conditions should be evaluated. In addition, so you want to try an make this area less dark this is quite difficult - but looking at what I said, and improving upon this might help. In addition, applying steroids (usually high potentcy steroid creams such as clobesterol and triamcinolone creams) do have side effects of causing lightening of tissue.
I hope this helps, Please click on ACCEPT as this would be appreciated, if you have additional questions, please ask, thank you.
Customer: replied 6 years ago.
Are the steroid creams available in OTC or do I need to have a script for them. If the steroid creams are not available OTC, is there anything to try that is?
Expert:  Dr. Owen replied 6 years ago.
High potency steroid creams are prescription only - only low dose such as hydrocortisone cream are OTC.
Dr. Owen and 2 other OB GYN Specialists are ready to help you